The most common side-effect of steroid shots is a 'cortisone flare,' a condition where the injected cortisone crystallizes and can cause a brief period of pain worse than before the shot. This usually lasts a day or two and is best treated by icing the injected area. Another common side-effect is whitening of the skin where the injection is given.This is also temporary.
Other side effects are infection of the site of injection and allergic reaction to betadiene used for sterilizing the skin. Because cortisone is a naturally occurring substance, true allergic responses to the injected substance do not occur.
I recieved my second ever cortisone shot in knee. Zero pain getting the injection (I credit a good Dr.) 8 hours after the shot, I have a headache, again, and a low grade fever, again. 99.6. Not enough to keep me down, but just enough to make me mildly uncomfortable and aware.
I respectfully disagree with any doctors that say there is no side-effects from cortisone.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.